ISLA VETERINARY CLINIC
DR LISA SILK
122 MARINE CORP DRIVE
ASAN, GUAM 96913

May 18, 2011

TO WHOM IT MAY CONCERN,

My name is Dr Lisa Silk, veterinarian and owner of Isla Veterinary Clinic in Asan, Guam. I was asked by Rick Santiago to review the medical records of his dog "Karma" who was treated and ultimately died, at Wise Owl Animal Hospital.

After reviewing the medical records, my professional opinion is that "Karma" (a young 8 month old puppy), may have died due to an overdose of 3 drugs used by Dr Joseph at Wise Owl Animal Hospital. I have attached supplemental documentation to make my concerns more clear to those not in the medical profession.

On April 11, 2011 "Karma" Santiago was brought into Wise Owl Animal Hospital because she was lethargic and losing weight. She was diagnosed with a tick disease, given multiple drugs, sprayed with flea and tick spray and given a flea and tick collar. She was then sent home. "Karma's" clinical signs began getting worse and the owner brought the dog back to the clinic and ultimately died at the hospital on April 13, 2011.

On April 11, 2011 "Karma" was given multiple drugs, as listed (see circled drugs on pg. 1 of medical record)

As shown on document page D, Imidocarb was given to "Karma" at a relatively high dose of 7.5 mg/Kg - a dose usually used for the more serious disease of Babesia. As shown on pg. 1 of the medical record, "Karma" was being treated for Anaplasmosis (another type of Ehrlichia) which is usually dosed at 5 mg/Kg (see page D of supplied documentation). As is also shown on page D, Imidocarb should NOT be given if an animal has been exposed to pesticides or chemicals. As shown on pg. 1 of the medical records, not only was "Karma" given an injection of Imidocarb, she was also sprayed with a pesticide and given a pesticide collar (see pg. A and pg. B, for chemical contents).

"Karma" was sent home the same day. Rick called again the next day stating that the condition of his dog was declining. He was told to come in the following day and that it wasn't a serious concern (see pg. 1 of medical record).

April 13, 2011 "Karma" was returned, unable to move (see pg. 2), unresponsive, breathing heavily, high fever- obviously worse. She was then sprayed again with pesticides (see circled item on pg. 2) then given a dose of Banamine at a dose of 50 mg (also circled on pg. 2). This is double the highest dose of banamine that should have been given, and 10 times more than the lower calculated dose that should have been given (see attached document page C). And, she was given ANOTHER injection of banamine later that night (see circled item on pg. 2). Not only did "Karma" receive 4-20 times the dose she should have, she was given banamine with a corticosteroid (dextran in the medical records pg. 1 and pg. 3). As shown in the supplemental paperwork, page C, this is also contraindicated. The blood work done shows increasing liver enzymes (pg. 4 - ALP, total Bilirubin, Icteric serum).

It is my professional opinion that this dog was definitely overdosed with Banamine, and Imidocarb. She was also given corticosteroids and pesticides at the same time which is contraindicated and could cause an added toxicity to the already overdosed drugs. I feel this may have caused the worsening of clinical signs, liver damage and ultimately the death of "Karma". Please feel free to contact me if you have any questions or need clarification.

Thank you.
Sincerely,
[signature]

Dr Lisa Silk, DVM
477-7879